Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

October 19, 2011Warren County, New Jersey; Monroe County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 19, 2011, 9:56 PM EDT for Warren County, New Jersey; Monroe County, Northampton County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2011, 9:56 PM EDT (01:56 UTC)
Expired
Oct 19, 2011, 10:45 PM EDT
In force
49 min
Issued by
NWS Philadelphia/Mount Holly

Counties Warren County, NJ, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 123 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS81 KPHI 200156
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT WED OCT 19 2011

NJZ007-009-PAZ055-062-069-200245-
BUCKS PA-HUNTERDON NJ-MONROE PA-NORTHAMPTON PA-WARREN NJ-
956 PM EDT WED OCT 19 2011

...SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT BUCKS... 
HUNTERDON...MONROE...NORTHAMPTON AND WARREN COUNTIES...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW ISOLATED THUNDERSTORMS MOVING NORTH AT 30 TO 35 
MPH. THEY WILL CROSS THE LEHIGH VALLEY AND MOVE INTO THE POCONOS
THIS EVENING AND COULD BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY
RAIN. DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE IN ANY OF
THE THUNDERSTORMS. 

LAT...LON 4116 7516 4115 7509 4109 7503 4110 7499
      4109 7499 4108 7496 4092 7493 4042 7497
      4040 7546 4040 7547 4049 7543 4054 7535
      4056 7538 4120 7558 4124 7514

$$

RPW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 19, 9:43 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 19, 9:43 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
943 PM EDT WED OCT 19 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTS WILL CROSS THE
REGION TONIGHT AND EARLY THURSDAY. THE LOW WILL THEN MOVE DOWN THE
SAINT LAWRENCE VALLEY THURSDAY THROUGH EARLY FRIDAY. HIGH PRESSURE
WILL BUILD OVER THE MIDDLE ATLANTIC REGION FRIDAY AND REMAIN INTO
THE WEEKEND. A COLD FRONT WILL APPROACH THE AREA MONDAY AND CROSS
THE AREA MONDAY NIGHT. MORE HIGH PRESSURE WILL BE ACROSS THE REGION
NEXT TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THROUGH THE FIRST PART OF THE NEAR TERM, AREAS OF LIGHT TO
MODERATE RAIN AND SOME DRIZZLE WILL CONTINUE FOR THE FORECAST AREA
AS THE NAM AND GFS DEPICT LOW PRESSURE AND ITS ASSOCIATED FRONTS
PUSHING THROUGH THE MID ATLANTIC. THE APPROACH AND PARTIAL PASSAGE
OF THE WARM FRONT FOLLOWED LATE IN THE PERIOD BY THE INTRUSION OF
THE COLD FRONT COULD MAKE PRECIPITATION MORE SHOWERY IN NATURE,
AND WE DECIDED TO PUT JUST A SLIGHT CHANCE OF THUNDER IN THE
FORECAST BASED ON THE ISOLATED OCCURRENCE OVER EASTERN
PENNSYLVANIA, THE ADMITTEDLY SHALLOW ELEVATED CAPE IN THE
FORECAST SOUNDINGS AND THE SLIGHTLY NEGATIVE SURFACE BASED LI
VALUES IN THE SOUTH. FOR THE OVERNIGHT PERIOD AS WINDS DIMINISH,
WE HAVE CONTINUED THE MENTION OF PATCHY FOG WITH SUFFICIENT LOW
LEVEL MOISTURE IN PLACE. TEMPERATURES FOR TONIGHT WERE A BLEND OF
THE MET/MAV GUIDANCE AND CONTINUITY, WITH MINIMUM TEMPERATURES
MAINLY IN THE MID TO UPPER 50S, EXCEPT LOWER 50S FOR OUR FAR
NORTHERN ZONES. SOME RISE IN TEMPERATURES FROM EARLY EVENING
VALUES IN POSSIBLE FOR A GOOD PORTION OF THE AREA OVER A GOOD
PORTION OF THE NIGHT. THE COLD FRONT MAY ENTER SOUTHWESTERN AREAS
BEFORE ENTERING NORTHWESTERN AREAS OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
IMPROVING CONDITIONS ARE EXPECTED FOR THURSDAY MORNING AS LOW
PRESSURE PULLS NORTHWARD INTO THE NORTHERN GREAT LAKES AND INTO
SOUTHERN CANADA. SHOWERS WILL HAVE ENDED FOR MOST OF THE FORECAST
AREA, ALTHOUGH WE HAVE KEPT LOW POPS FOR THE HIGHER TERRAIN OF THE
POCONOS AND NORTHWEST NJ THROUGH THURSDAY AFTERNOON AS THERE MAY BE
A FEW WRAP AROUND SHOWERS AROUND THE DEPARTING LOW. WINDS DURING
THURSDAY WILL PRIMARILY BE SOUTHERLY AND GUSTY AT TIMES DURING THE
AFTERNOON, WITH GUSTS IN THE 20 TO 25 KNOT RANGE FOR OUR CENTRAL TO
SOUTHERN ZONES. A BLEND OF THE GFS/NAM MOS GUIDANCE WAS USED FOR
TEMPERATURES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
RATHER UNEVENTFUL WEATHER DURING THE LON TERM PART OF THE FCST. THE
SYSTEM FROM THE SHORT TERM WILL EXIT DOWN THE SAINT LAWRENCE RIVER
VALLEY THU NIGHT AND HIGH PRESSURE WILL BUILD IN FRI-SUN. THE HIGH
WILL CREST OVER THE AREA SUN THEN MOVE OFFSHORE SUN NIGHT. THIS WILL
PRODUCE A PERIOD OF DRY WEATHER THROUGH THE PERIOD WITH TEMPERATURES
SEASONABLY COOL FOR LATE OCTOBER. HIGHS FRI AND THE WEEKEND WILL
MOSTLY BE IN THE MID 50S TO LOW 60S ACROSS THE AREA. LOWS WILL
MOSTLY BE IN THE 40S WITH SOME UPPER 30S ACROSS THE FAR NORTH.
PATCHY FROST IS POSSIBLE ACROSS THE COLDER AREAS OF THE POCONOS.

AN PROGRESSIVE UPPER TROUGH AND SFC COLD FRONT WILL APPROACH FROM
THE WEST EARLY NEXT WEEK. SLGT CHC FOR SHOWERS AND EXTRA CLOUDINESS
WILL BE OVER THE AREA MON AND MON NIGHT. ANOTHER HIGH WILL BUILD IN
BEHIND THIS SYSTEM BRINGING MORE FAIR WEATHER FOR TUE-WED.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THROUGH TONIGHT AT OUR TERMINAL LOCATIONS, AREAS OF LIGHT TO
MODERATE RAIN, DRIZZLE OR SHOWERS ARE EXPECTED. FROM AROUND 22Z TO
AROUND 06Z, PERIODS OF IFR CEILINGS AND VISIBILITIES ARE EXPECTED
AS LOW PRESSURE AND ITS ASSOCIATED FRONTS PUSH THROUGH THE AREA.
GIVEN THE VAD WIND PROFILES AT KDIX AND KDOX AND THE H925 WIND
FORECAST OVER THE FIRST PART OF THE OVERNIGHT PERIOD, WE DECIDED TO
INSERT LLWS INTO THE TWO SOUTHEASTERN TAFS FOR SEVERAL HOURS ON
THE FRONT END.

IMPROVING CEILINGS ARE EXPECTED AROUND 09Z FOR THE TERMINALS.
DURING THURSDAY MORNING AND AFTERNOON, A SOUTHERLY WIND IS
EXPECTED, AND GUSTS RANGING FROM AROUND 20 TO 25 KNOTS
ANTICIPATED.

OUTLOOK...VFR CONDITIONS ARE EXPECTED ACROSS THE AREA FRI INTO THE
WEEKEND. PATCHY EARLY MORNING FOG IS POSSIBLE...ESPECIALLY AT KABE,
KMIV AND KRDG.

&&

.MARINE...
FOR OUR WATERS TONIGHT, WINDS WILL GRADUALLY TURN FROM AN EASTERLY
DIRECTION TO A SOUTHERLY DIRECTION. A SMALL CRAFT ADVISORY WILL
CONTINUE UNTIL 6 AM ON FRIDAY, WITH WIND GUSTS AROUND 30 KNOTS
FOR THE COASTAL WATERS AND SEAS IN THE 8 TO 9 FOOT RANGE. THERE
MAY BE SOME GUSTS TO 35 KT LATE TONIGHT SOUTH THAT MAY SPREAD TO
ALL THE ATLANTIC WATERS FOR THURSDAY AND THURSDAY NIGHT. THE SCA
WILL ALSO CONTINUE FOR DELAWARE BAY, WITH WIND GUSTS AROUND 25 TO
30 KNOTS AND SEAS RANGING FROM 3 TO 5 FEET.

OUTLOOK...THE LOW PRESSURE SYSTEM TO THE NORTHEAST OF THE WATERS THU
NIGHT AND FRI WILL CREATE SCA CONDITIONS INTO EARLY FRI. THE FLAG
HAS BEEN EXTENDED TO COVER THE THU NIGHT PERIOD. SCA CONDITIONS ON
DELAWARE BAY WILL PROBABLY DIMINISH FRI...BUT SEAS ON THE OCEAN MAY
STILL REQUIRE A SCA FLAG INTO FRI.

ONCE THE LOW MOVES FURTHER AWAY AND HIGH PRESSURE BUILDS IN...A
TRANQUIL PERIOD WILL OCCUR ON THE WATERS SAT-MON. WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SCA CONDITIONS THRU THE MIDDLE OF NEXT
WEEK.

&&

.TIDES/COASTAL FLOODING...
ALTHOUGH THE CBOFS FORECAST HAS TRENDED DOWNWARD, THE LATEST
VERSION WE HAVE STILL FORECASTS HIGH TIDES OF BETWEEN 3.6 AND 3.9
FT MLLW AT CAMBRIDGE AND TOLCHESTER BEACH TONIGHT WITH HIGH TIDE
GROWING NIGH. WE MAINTAIN AN ADVISORY THERE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT THURSDAY FOR MDZ008-012-
     015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...DELISI/KLINE
SHORT TERM...KLINE
LONG TERM...O'HARA
AVIATION...DELISI/KLINE/O'HARA
MARINE...DELISI/KLINE/O'HARA
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Oct 19, 9:07 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT WED OCT 19 2011

NJZ001-007-008-PAZ054-055-060>062-202100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
907 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME AREAS OF HEAVY RAIN ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR FROST SATURDAY AND SUNDAY MORNINGS, MAINLY
IN THE POCONOS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ009-010-012>027-PAZ067>071-202100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
907 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME AREAS OF HEAVY RAIN ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-202100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
907 PM EDT WED OCT 19 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

ALSO, SOME AREAS OF HEAVY RAIN ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-202100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
907 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A LOW PROBABILITY OF HAZARDOUS WEATHER, GALE WARNINGS, ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 19, 9:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT WED OCT 19 2011

NJZ007-009-PAZ055-062-069-200245-
BUCKS PA-HUNTERDON NJ-MONROE PA-NORTHAMPTON PA-WARREN NJ-
956 PM EDT WED OCT 19 2011

...SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT BUCKS...
HUNTERDON...MONROE...NORTHAMPTON AND WARREN COUNTIES...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW ISOLATED THUNDERSTORMS MOVING NORTH AT 30 TO 35
MPH. THEY WILL CROSS THE LEHIGH VALLEY AND MOVE INTO THE POCONOS
THIS EVENING AND COULD BE ACCOMPANIED BY A BRIEF PERIOD OF HEAVY
RAIN. DANGEROUS CLOUD TO GROUND LIGHTNING IS POSSIBLE IN ANY OF
THE THUNDERSTORMS.

LAT...LON 4116 7516 4115 7509 4109 7503 4110 7499
      4109 7499 4108 7496 4092 7493 4042 7497
      4040 7546 4040 7547 4049 7543 4054 7535
      4056 7538 4120 7558 4124 7514

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 10:26 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth, Morris, Somerset64 min
Oct 19, 11:48 PM EDTSpecial Weather StatementPHISussex12 min
Oct 20, 12:09 AM EDTSpecial Weather StatementPHICumberland66 min
Oct 20, 2:41 AM EDTGale WarningPHI13 hr
Oct 20, 4:22 AM EDTCoastal Flood StatementPHIBurlington, Camden, Gloucester, Salem4 hr
Oct 20, 2:11 AM EDTCoastal Flood AdvisoryPHICecil, Kent, Queen Anne's3 hr
Oct 20, 8:25 AM EDTCoastal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot9 hr
Oct 20, 5:09 PM EDTCoastal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot3 hr
Oct 19, 11:30 PM EDTSpecial Weather StatementPHISussex90 min

Nearby

Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.